Research shows that antibiotics are powerful. Antibiotics are intended to fight bacterial infections; however, kids are often given antibiotics like candy resulting in many children taking antibiotics unnecessarily. Some children also suffer from side effects of antibiotics that include diarrhea, stomach pain, nausea, vomiting, and headaches.
Another side effect of taking antibiotics is that some children have allergic reactions. Parents should watch their children for hives, an itchy rash, or breathing difficulties. Also, babies often suffer from common complications of using antibiotics including yeast infection, oral thrush or thrush diaper rash.
Every time your child takes antibiotics unnecessarily, such as in the case of a common cold, your child’s chances of suffering from the drug’s side effects increase, and he or she may need stronger antibiotics in the future because each dose increases a child’s resistance to antibiotics.
The other concern is that every time a child has to visit the pharmacy, there is a risk of him or her receiving the wrong medication. This error can happen due to a pharmacist or technician multitasking, not reading the prescription carefully, or switching your child’s antibiotics with another patient’s medication.
If your child has suffered from receiving the wrong prescription or from a pharmacist’s negligence, please call a pharmacy malpractice lawyer at Kennedy Hodges, L.L.P. at 888-526-7616 for a free case consultation and request a FREE copy of our report, How to Make Pharmacies Pay for Injuries Caused by Medication Errors.